I have been on depo for 9 years and have gained over 100 lbs, I eat healthy and exercise and cant loose weight, Is this from the Depo?


One unfortunate side effect

One unfortunate side effect of Depo-Provera is weight gain and in some cases the weight gain can be extreme. For Depo-Provera the average weight gain is 5 pounds in the first year, 8 pounds after 2 years and 13 pounds after 4 years. This is just an average however, so clearly some women gain a lot more. Depo-Provera increases your appetite and facilitates the acquisition of fat. If you are eating well and exercising but the weight just will not go, then you should try switching to a non hormonal method of birth control. Barrier methods and natural methods will not have this unpleasant side effect.

Best of luck,
Dr. Williams

Monnica Williams, Ph.D.
Sex Education Advisor. www.MonnicaWilliams.com.

STD Facts and Photos: www.STDsInColor.com.
Free Pregnancy Testing Centers: 800-395-HELP.

OK good

OK good

OK GOOD

OK GOOD

 
disclaimer

The information provided on Contracept.org is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational purposes and does not constitute the practice of medicine. We encourage all visitors to see a licensed physician or nutritionist if they have any concerns regarding health issues related to diet, personal image and any other topics discussed on this site. Neither the owners or employees of Contracept.org nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.